MAUDE Adverse Event Report: GYRUS ACMI, INC. CF RESECTOSCOPE INNER SHEATH, 25FR; HYSTEROSCOPE (AND ACCESSORIES)

GYRUS ACMI, INC. CF RESECTOSCOPE INNER SHEATH, 25FR; HYSTEROSCOPE (AND ACCESSORIES)
Model Number REXEIS-HCF25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the cf resectoscope inner sheath, 25fr had a broken tip.The event occurred during reprocessing.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed.There were no additional findings.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to correct the device model number and udi.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was manufactured in september 2014, but the specific date is unknown.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the damage which occurred was most likely due to user mishandling during device reprocessing, such as impact/dropped.As a ceramic material is brittle in nature, all ceramic tips are susceptible to fracture even though a more robust re-design has been implemented.Potential damage to distal tip is addressed in the device instructions for use which state: "study this manual and other labeling thoroughly for safe handling, storage and usage, including instructions for all generators and accessories.Failure to properly follow the instructions, warnings, and cautions may lead to serious surgical consequences or injury to the patient.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments, or allow them to be struck by other objects." " do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged.Damage may result in the loss of the entire ceramic tip or fragments of the ceramic tip.If there is evidence of charring, burn spots, chips or cracks in the ceramic tip or surrounding area, do not use." olympus will continue to monitor field performance for this device.

Brand Name
CF RESECTOSCOPE INNER SHEATH, 25FR
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
GYRUS ACMI, INC.
93 north pleasant st.
norwalk OH 44857
Manufacturer (Section G)
GYRUS ACMI, INC.
93 north pleasant st.
norwalk OH 44857
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18229327
Report Number1519132-2023-00019
Device Sequence Number6211931
Product Code HIH
UDI-Device Identifier00821925008205
UDI-Public00821925008205
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREXEIS-HCF25
Device Lot NumberRXJT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer12/20/2023
01/18/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date01/03/2024
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown